A Case of Cutaneous Side Effect of Methotrexate Mimicking Behçet’s Disease
0
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
Methotrexate (MTX) is an antimetabolite which interferes with DNA synthesis, and it is used for the treatment of moderate to severe psoriasis, atopic dermatitis and a wide variety of cutaneous diseases. Although many adverse effects of MTX, including cutaneous ulcerations, have been documented, multifocal mucosal ulceration mimicking Behçet’s disease has not been reported. In our case, a 63-year-old female presented with oral, vaginal ulcer and multiple purpuric patches on both legs. Considering patient’s clinical course and histopathologic findings, we presumed that these reactions may be the side effect of MTX administered for treatment of necrotizing scleritis. Herein we report the cutaneous side effect of MTX that manifested clinically like Behçet’s disease. (Ann Dermatol 23(3) 412∼414, 2011)
Abstract
Methotrexate (MTX) is an antimetabolite which interferes with DNA synthesis, and it is used for the treatment of moderate to severe psoriasis, atopic dermatitis and a wide variety of cutaneous diseases. Although many adverse effects of MTX, including cutaneous ulcerations, have been documented, multifocal mucosal ulceration mimicking Behçet’s disease has not been reported. In our case, a 63-year-old female presented with oral, vaginal ulcer and multiple purpuric patches on both legs. Considering patient’s clinical course and histopathologic findings, we presumed that these reactions may be the side effect of MTX administered for treatment of necrotizing scleritis. Herein we report the cutaneous side effect of MTX that manifested clinically like Behçet’s disease. (Ann Dermatol 23(3) 412∼414, 2011)
참고문헌 (8)
- Kazlow DW, "Cutaneous ulceration caused by methotrexate", J Am Acad Dermatol, 49, pp.197~198 (2003)
- Lebwohl M, "Psoriasis treatment: traditional therapy", Ann Rheum Dis, 64(2), pp.83~86 (2005)
- Roenigk HH Jr, "Methotrexate in psoriasis: revised guidelines", J Am Acad Dermatol, 19, pp.145~156 (1988)
- Varela CR, "Acral erythema with oral methotrexate in a child", Pediatr Dermatol, 24, pp.541~546 (2007)
- Pearce HP, "Erosion of psoriatic plaques: an early sign of methotrexate toxicity", J Am Acad Dermatol, 35, pp.835~838 (1996)
- Lawrence CM, "Two patterns of skin ulceration induced by methotrexate in patients with psoriasis", J Am Acad Dermatol, 11, pp.1059~1065 (1984)
- Kaplan DL, "Erosion of psoriatic plaques after chronic methotrexate administration", Int J Dermatol, 27, pp.59~62 (1988)
- Sainz de la Maza M, "Severity of scleritis and episcleritis", Ophthalmology, 101, pp.389~396 (1994)
